| Model Number |
40-1368 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/05/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.All information reasonably known as of 10-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Event or Problem Description
It was reported the clinicians "were not able to get stomach contents, checked with air, air pop heard.Resistance with flushing ng [nasogastric].Removal of ng completed at 1410, bridal cut, did not cut ng tube.Ng removed with no resistance, ng found to be broken at 19cm mark, x-ray completed and noted rest of ng approximately 19 cm in stomach.[patient] to be sent down to remove same via scope." there was no serious harm reported.
Additional Manufacturer Narrative
The received sample was not returned with the original packaging.Prior to decontamination, the sample was photographed to show the appearance how it was received.The sample device was examined showing that the tubing had signs of damage and discoloration.During cleaning and decontamination, a slight build-up/ discoloration from the outer tubing was tried to be remove by scrubbing the tubing with lint free towel using tergazyme and soaked in metricide solution.The tube was also flushed through the y connector (proximal end).There was no resistance felt during flushing of tubing (proximal end of tubing).However, when flushing the other end of tube (distal end), resistance was felt.No substances were flushed out of the tube after couple attempts.There was a split/tear identified approximately at the 19cm marking.The black discoloration was observed at the entirety of tubing; some areas were darker than the other areas.At the 19cm marked location, the tubing appeared to have expanded to form a balloon shape which burst radially causing a separation of the tube into two pieces.There were thin layers of the material noticed on the ballooned/ burst portion of the tube.When palpating the tubing (distal end part) further down, at 10cm marking, hardened feeling was felt on this area.The tubing was cut and opened to inspect the inner surface of tubing walls.From 10cm marking until bolus end tip, dark brownish dried substance residues were stuck in the tube.The material residue was cleaned, flushed through with water.No embedded materials seen on the inside of tubing surface after dissection.The sample provided confirmed tubing expanded to form a balloon shape which burst causing a separation of the tube.However, process evaluation and tools are in right conditions and there were no activities that could identified the cause of this type of damage in this particular device incident, the failure reported might not be associated to the manufacturing process.The instructions for use (ifu) contains recommendations for tube maintenance: ¿it is recommended the tube be irrigated every 4 hours with up to 20 ml of water (up to 10 ml for infants or children) before and after medication administration or when feeding formula is interrupted.Warning: vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube." root cause could not be determined.All information reasonably known as of 19-nov-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.